Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 30, NWS Jackson, KY

June 17, 2009Floyd County, Pike County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 17, 2009, 2:27 AM EDT for Floyd County, Pike County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2009, 2:27 AM EDT (06:27 UTC)
Expired
Jun 17, 2009, 6:30 AM EDT
In force
4 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Floyd County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 86 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2009-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2009-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 170627
FFWJKL
KYC071-195-171030-
/O.NEW.KJKL.FF.W.0030.090617T0627Z-090617T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
227 AM EDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 630 AM EDT

* AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM TORRENTIAL
  RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF ALLEN...PRESTONSBURG...ALLEN CITY...ALVIN...
  ARKANSAS...BAMMER AND BEAVER JUNCTION.

FLASH FLOODING IS BEING CAUSED BY THUNDERSTORMS PRODUCING HEAVY RAIN
AND MOVING REPEATEDLY OVER THE SAME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3739 8215 3736 8220 3739 8258 3770 8285
      3759 8214

$$

DUSTY
3 follow-up statements
000 
WGUS73 KJKL 170721
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
321 AM EDT WED JUN 17 2009

KYC071-195-171030-
/O.CON.KJKL.FF.W.0030.000000T0000Z-090617T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
321 AM EDT WED JUN 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
CENTRAL PIKE AND CENTRAL FLOYD COUNTIES...

AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COLEMAN...
ZEBULON...SIDNEY...RACCOON...PISO...META...MCCOMBS...MCANDREWS...
LANCER...KIMPER...JUSTELL...IVEL...HUDDY...HONAKER...HAROLD...
GULNARE...GRETHEL...ENDICOTT...DWALE...DANA...CLIFF...CANADA...
BOLDMAN...BOARD TREE...BETSY LAYNE...BEAVER JUNCTION...BAMMER...
ARKANSAS...ALVIN...ALUBA...ALLEN CITY...PRESTONSBURG...PHELPS...COAL
RUN AND ALLEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. RADAR INDICATES THAT THE AREA 
JUST WEST OF FEDSCREEK MAY HAVE RECEIVED UP TO TWO AND A HALF INCHES 
OF RAIN IN THE PAST 3 HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3739 8215 3736 8220 3739 8258 3770 8285
      3759 8214

$$

DUSTY
000 
WGUS73 KJKL 170934
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
534 AM EDT WED JUN 17 2009

KYC071-195-171030-
/O.CON.KJKL.FF.W.0030.000000T0000Z-090617T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
534 AM EDT WED JUN 17 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM EDT FOR
CENTRAL PIKE AND CENTRAL FLOYD COUNTIES...

AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA THAT RECEIVED TORRENTIAL RAINFALL LEADING TO FLASH 
FLOODING OVER THE WARNED AREA. THE HARDEST HIT AREAS ARE BETWEEN 
MARTIN IN FLOYD COUNTY AND BOLDMAN IN PIKE COUNTY...ALSO BETWEEN 
FISHTRAP LAKE AND FEDSCREEK IN PIKE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZEBULON...
SIDNEY...RACCOON...PISO...META...MCCOMBS...MCANDREWS...LANCER...
KIMPER...JUSTELL...IVEL...HUDDY...HONAKER...HAROLD...GULNARE...
GRETHEL...ENDICOTT...DWALE...DANA...COLEMAN...CLIFF...CANADA...
BOLDMAN...BOARD TREE...BETSY LAYNE...BEAVER JUNCTION...BAMMER...
ARKANSAS...ALVIN...ALUBA...ALLEN CITY...PRESTONSBURG...PHELPS...COAL
RUN AND ALLEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3739 8215 3736 8220 3739 8258 3770 8285
      3759 8214

$$

DUSTY
000 
WGUS73 KJKL 171025
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
625 AM EDT WED JUN 17 2009

KYC071-195-171036-
/O.EXP.KJKL.FF.W.0030.000000T0000Z-090617T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
625 AM EDT WED JUN 17 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM EDT FOR CENTRAL PIKE
AND CENTRAL FLOYD COUNTIES...

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3739 8215 3736 8220 3739 8258 3770 8285
      3759 8214

$$

DUSTY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:35 AM EDT, 52 minutes earlier.

Area forecast discussion, Jun 17, 1:35 AM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
135 AM EDT WED JUN 17 2009

.SHORT TERM.../THE REST OF TODAY/

UPDATED THE FORECAST TO REFLECT CURRENT TRENDS AND TO REFOCUS AFTER
A SIGNIFICANT SQUALL LINE MOVED ACROSS EASTERN KENTUCKY. IT LOOKS
LIKE MCCREARY AND WHITLEY COUNTIES TOOK THE BRUNT OF THE STORM
DAMAGE THIS EVENING. THERE WAS SOME DECENT SHEAR...AND AS SUCH...THE
RADAR HAD SOME GOOD TORNADIC SIGNATURES ON IT. WE WILL HAVE TO WAIT
FOR THE LIGHT OF DAY TO SEE IF THERE WERE ACTUALLY ANY TORNADOES THAT
TOUCHED DOWN. IN WHITLEY COUNTY...OVER 3000 PEOPLE WERE OUT OF
ELECTRICITY. AS OF 10:30 PM...THERE WERE STILL 1375 RESIDENTS WITHOUT
POWER. EXPECT SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO
CONTINUE DURING THE OVERNIGHT HOURS. WE NEED TO KEEP AN EYE ON ANY
STORMS TO SEE IF THEY TRAIN OVER THE SAME AREA...AS THE THREAT FOR
FLASH FLOODING IS HIGH RIGHT NOW DUE TO THE SATURATED GROUND. ALSO
EXPECT SOME PATCHY FOG TO FORM...ESPECIALLY IN THE VALLEY AND NEAR
AREAS THAT RECEIVED A LOT OF RAIN THIS EVENING. WE ARE NOT EXPECTING
ANY MORE SEVERE THUNDERSTORMS THIS EVENING.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT/

UPDATED TO REMOVE THE LAST OF THE SEVERE THUNDERSTORM WATCH.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT/

UPDATED TO REMOVE THE SEVERE THUNDERSTORM WATCH FOR MUCH OF THE
FORECAST AREA. IT STILL REMAINS IN EFFECT FOR FIVE COUNTIES NEAR THE
VA BORDER.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT/

BOW IS RACING EAST ACROSS OUR FAR SOUTHERN COUNTIES AND WILL EXIT
ORIGINAL WATCH BOX SHORTLY. PER SPC COORDINATION TO EXTEND
THE SEVERE THUNDERSTORM WATCH FURTHER SE TO INCLUDE HARLAN...LETCHER...
AND KNOTT COUNTIES.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TONIGHT THROUGH THURSDAY NIGHT/

AN ACTIVE PERIOD IS IN STORE. UNFORTUNATELY...THE MODELS STILL ARE
NOT HANDLING CONVECTION VERY WELL...AND CONVECTION WILL BE OUR
PRIMARY ISSUE.

THE FIRST CONCERN IS THE MCS WITH HIGH WINDS MARCHING THROUGH WESTERN
KY ON ITS WAY EAST. IT IS SHOWING SOME INCLINATION TO DEVELOP FURTHER
SOUTH...BUT NOT NORTHWARD. WILL EXPECT THIS GENERAL TREND TO
CONTINUE...WITH THE MOST UNSTABLE AIR IN OUR AREA BEING IN OUR SW
COUNTIES. EXTRAPOLATING THE MOVEMENT IT SHOULD ENTER OUR SW COUNTIES
AROUND 5 PM AND MOVE EAST ACROSS THE FORECAST AREA OVER ABOUT A 3 HOUR
WINDOW.

PRECIP MAY LINGER FOR A WHILE BEHIND THE INITIAL LINE...BUT WILL
EXPECT A RELATIVE LULL FOR A WHILE LATER IN THE EVENING. THE
POTENTIAL FOR PRECIP WILL INCREASE AGAIN OVERNIGHT AS LOW LEVEL
CONVERGENT FLOW STRENGTHENS IN OUR ZONE OF WARM AIR ADVECTION. THIS
WILL BE DUE TO A SURFACE LOW MOVING THROUGH THE MIDWEST. CONSIDERING
THE PRECIP THREAT AS A WHOLE...LIKELY POPS APPEAR IN ORDER FOR THE
FIRST 12 HOUR PERIOD. HOWEVER...CATEGORICAL POPS MAY BE NEEDED IN A
PRE 1ST PERIOD FOR THE SQUALL LINE.

ON WEDNESDAY...THE SAME GENERAL SCENARIO CONTINUES...WITH CONVERGENT
LOW LEVEL FLOW AND WARM AIR ADVECTION. HOWEVER...THE DEEP MOISTURE
WANES AS THE AIR ALOFT WARMS SLIGHTLY AND DRIES CONSIDERABLY. THIS
SHOULD BRING AN OVERALL DECREASE IN PRECIP COVERAGE AS THE DAY GOES
BY. BY WEDNESDAY NIGHT THE COVERAGE SHOULD BE MINIMAL AND WILL GO
WITH JUST A SLIGHT CHANCE IN THE NE.

MODELS DISAGREE ON THURSDAY...WITH THE WRF INDICATING CONVECTION
DEVELOPING AS WEAK WAVES MOVE OVER ALOFT. MEANWHILE...THE GFS SHOWS
WARMING MID LEVEL TEMPS AND KEEPS US MORE CAPPED. WILL COMPROMISE ON
POPS BETWEEN MAV AND MET AND USE CHANCE VALUES OF 30-40 PERCENT.

ON THURSDAY NIGHT WE WILL MOVE FURTHER INTO THE WARM SECTOR AS THE
WARM FRONT CONTINUES TO MOVE NORTHEAST. WITH LOSS OF HEATING AS
WELL...POPS WILL DROP FURTHER...TO 20-30 PERCENT.

.LONG TERM.../FRIDAY THROUGH TUESDAY/

CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO
UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING
OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE
RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO
BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE
QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL
BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND
THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW
LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND
STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS
FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A
BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER
GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME
REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE
THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS
AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED
SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE
EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS
LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON
FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH
TUESDAY.

&&

.AVIATION.../06Z TO 06Z/...UPDATED

CIGS AND VSBY EXTREMELY VAIRABLE AS SHRA AND TSRA ROLL THRU THE VSBY
INCREASES WITH THE RAIN WASHING THE AIR CLEAN. THEN THE SHRA END AND
THE FOG DROPS VSBY INTO LIFR RANGE. THE VSBY MODIFIES SLIGHTLY UNTIL
THE NEXT SHRA AND THEN THE CYCLE REPEATS. WILL BE FCSTNG BETWEEN VFR
AND VLIFR UNTIL THE SHRA END AROUND 10Z. THEN BY DAWN THE SHRA WILL
RETURN IN EARNEST AND CHANGE TO TSRA AROUND NOON. STATIONARY FNT IN
THE CWFA WILL KEEP THE FOCUS ON PCPN UNTIL AFTER 18/00Z WHEN WE
SHOULD SEE THE COLD FNT CLEAR OUT THE CURRENT WX PATTERN AND EXPECT
SOME DRY WX TO TAKE OVER. THAT MAY STILL INCLUDE MORNING FOG IF WE
CAN NOT GET ENUF DRY AIR TO PUSH INTO THE AREA.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL/JJ
LONG TERM....AR
AVIATION...DUSTY
Hazardous weather outlook, Jun 16, 10:09 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1009 PM EDT TUE JUN 16 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-180515-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1009 PM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE TONIGHT. DUE TO THE SATURATED GROUND...ANY
SHOWERS OR THUNDERSTORMS THAT TRAIN OVER AN AREA HAVE THE POTENTIAL
TO PRODUCE SOME LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE
AFTERNOON AND EVENING HOURS FROM WEDNESDAY THROUGH SUNDAY. AN
ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL
FOR SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY/JJ

In the hours before

Special weather statement, Jun 16, 10:46 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1046 PM EDT TUE JUN 16 2009

KYZ068-079-170315-
ROCKCASTLE-PULASKI-
1046 PM EDT TUE JUN 16 2009

...A STRONG THUNDERSTORM TO AFFECT WEST CENTRAL ROCKCASTLE AND
NORTHERN PULASKI COUNTIES THROUGH 1115 PM EDT TUESDAY EVENING...

AT 1046 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
EUBANK...MOVING EAST AT 25 MPH.

THIS STORM WILL BE NEAR HOGUE AROUND 1055 PM EDT...PULASKI AROUND
1105 PM EDT...BOBTOWN AROUND 1115 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

SCHOETTMER
Local storm report, Jun 16, 10:49 PM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1049 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     3 SE WHITLEY CITY       36.69N 84.43W
06/16/2009  E60 MPH          MCCREARY           KY   TRAINED SPOTTER

            SPOTTER ESTIMATED WINDS UP TO 60 MPH WITH MULTIPLE TREES
            UPROOTED IN THE AREA.

&&

SCHOETTMER
Local storm report, Jun 16, 10:53 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1053 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     SSW LOW                 36.78N 83.40W
06/16/2009                   HARLAN             KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED FIVE TREES DOWN NEAR HIS HOME
            AND THE ELECTRICITY WAS OUT.

&&

SCHOETTMER
Special weather statement, Jun 17, 12:27 AM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1227 AM EDT WED JUN 17 2009

KYZ113-115>117-170500-
KNOTT-PERRY-CLAY-LESLIE-
1227 AM EDT WED JUN 17 2009

...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN KNOTT AND PERRY AND
EAST CENTRAL CLAY AND NORTHERN LESLIE COUNTIES THROUGH 100 AM EDT
WEDNESDAY MORNING...

AT 1227 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SHOAL...
MOVING EAST AT 40 MPH.

THIS STORM WILL BE NEAR MOSLEY BEND AROUND 1235 AM EDT...AVAWAM
AROUND 1240 AM EDT...HAZARD AROUND 1245 AM EDT...DIABLOCK AROUND 1250
AM EDT...WISCOAL AROUND 1255 AM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:27 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin27 min
Jun 16, 11:38 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jun 17, 12:50 AM EDTAreal Flood AdvisoryJKLClay, Knott, Leslie, Letcher, Perry3 hr
Jun 17, 12:58 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Pike3 hr
Jun 17, 3:58 AM EDTSevere Thunderstorm WarningJKLClay, Knott, Leslie, Letcher, Perry47 min
Jun 17, 9:56 AM EDTAreal Flood AdvisoryJKLKnott, Letcher, Pike4 hr
Jun 17, 11:13 AM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Pike4 hr
Jun 17, 12:12 PM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Floyd, Harlan, Jackson and 17 more8 hr
Jun 17, 1:41 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley49 min
Jun 17, 2:25 PM EDTTornado WarningJKLKnox, Laurel, McCreary, Pulaski, Whitley35 min
Jun 17, 2:37 PM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Whitley3 hr
Jun 17, 2:50 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Whitley40 min
Jun 17, 2:52 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Magoffin, Pike53 min
Jun 17, 2:56 PM EDTFlash Flood Warning EmergencyJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more6 hr
Jun 17, 2:57 PM EDTTornado WarningJKLBell, Knox, Whitley33 min
Jun 17, 2:58 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Perry47 min
Jun 17, 3:15 PM EDTFlash Flood WarningJKLLetcher, Pike3 hr
Jun 17, 3:24 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Pike3 hr
Jun 17, 3:28 PM EDTTornado WarningJKLBell, Knox, Whitley32 min
Jun 17, 3:35 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley40 min
Jun 17, 3:39 PM EDTFlash Flood WarningJKLFloyd, Knott, Letcher, Pike3 hr
Jun 17, 3:45 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Owsley45 min
Jun 17, 3:55 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley65 min
Jun 17, 4:08 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley36 min
Jun 17, 4:13 PM EDTTornado WarningJKLBell, Knox, Whitley47 min
Jun 17, 4:39 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle51 min
Jun 17, 4:52 PM EDTFlash Flood WarningJKLFloyd, Martin, Pike3 hr
Jun 17, 4:53 PM EDTSevere Thunderstorm WarningJKLWhitley22 min
Jun 17, 5:03 PM EDTFlash Flood WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 5 more4 hr
Jun 17, 5:22 PM EDTSevere Thunderstorm WarningJKLLaurel, Pulaski53 min
Jun 17, 6:29 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley46 min
Jun 17, 6:50 PM EDTTornado WarningJKLMcCreary, Whitley40 min
Jun 17, 6:58 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne, Whitley2 hr
Jun 17, 7:23 PM EDTSevere Thunderstorm WarningJKLMcCreary, Whitley14 min

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.